Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 10, 2001, 1:22 PM EST for Switzerland County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 1:22 PM EST (18:22 UTC)
- Expired
- Apr 10, 2001, 2:00 PM EST
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Switzerland County, IN
The radar
The Louisville radar (KLVX), 123 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 1:45 PM EST | Hail 1 | Bennington, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 101822 SVRILN INC155-101900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 122 PM EST TUE APR 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SWITZERLAND COUNTY IN INDIANA... * UNTIL 200 PM EST... * AT 122 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF PATRIOT...OR ABOUT 12 MILES NORTH OF CARROLLTON...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PATRIOT... VEVAY... THIS STORM IS LIKELY TO PRODUCE LARGE HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ JDR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:30 PM EST, 52 minutes earlier.
Area forecast discussion, Apr 10, 12:30 PM EST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 130 PM EDT TUE APR 10 2001 WILL UPDATE FORECAST IN SRN FCST AREA TO INCREASE POPS FOR REST OF THE AFTERNOON AND TONIGHT...AND TO ADD MENTION OF POSSIBLE SVR IN PORTSMOUTH GROUPING. WILL SEND UPDATE SOON AND THEN RE-ISSUE IF WATCH COMES OUT. .ILN...NONE. FRANKS
In the hours before
Special weather statement, Apr 10, 10:40 AM EST, 2 hours 42 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1140 AM EDT TUE APR 10 2001 ...SEVERE THUNDERSTORMS POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT... THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OHIO VALLEY TODAY. A STATIONARY BOUNDARY BISECTING INDIANA AND OHIO TODAY WILL AGAIN PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE OHIO VALLEY. STORMS DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY WILL LIKELY INTERACT WITH EACH OTHER...POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOS CANNOT BE RULED OUT. DUE TO THE HEAVY RAINFALL LAST NIGHT FROM NORTH OF DAYTON TO SOUTH OF COLUMBUS...THE THREAT FOR FLASH FLOODING IS ALSO VERY REAL. THUNDERSTORMS PASSING OVER THIS AREA TODAY COULD PRODUCE ADDITIONAL RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A BRIEF PERIOD OF TIME. THE MAIN THREAT FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF INTERSTATE 70...THOUGH THE ENTIRE REGION SHOULD BE PREPARED FOR BAD WEATHER. BE ABLE TO ACT ON SHORT NOTICE IF A WARNING IS ISSUED. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION. FRANKS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:39 PM EST | Severe Thunderstorm Warning | ILN | Ripley | 51 min |
| Apr 10, 5:06 PM EST | Severe Thunderstorm Warning | ILN | Ripley | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.